Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 142, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 28, 1994, 9:18 AM CDT for Scott County, Arkansas. It was in force for 27 min.
The area
The counties it named.
The facts
- Issued
- Apr 28, 1994, 9:18 AM CDT (14:18 UTC)
- Expired
- Apr 28, 1994, 9:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Scott County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 2.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 281418 SVRFSM ARC127-281445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 918 AM CDT THU APR 28 1994 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL ARKANSAS ...EASTERN SCOTT COUNTY A SEVERE THUNDERSTORM WAS LOCATED JUST EAST OF WALDRON MOVING NORTHEAST AT 35 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:40 AM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Apr 28, 3:40 AM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
340 AM CDT THU APR 28 1994
TRW HV CONTD THIS MORN ALG KS BORDER NR AND JUST W OF 60 KT LO LVL
JET. EXTENT OF SWD DVLPMENT HAS BEEN LIMITD APPARENTLY DUE TO LYR OF
WARM AIR ARND 700 MB. SHORTWV CURRENTLY MOVG NEWD OUT OF NEW MEXICO
MAY AID DVLPMENT A LTL FARTHER S INTO NE OR EAST CNTRL OK THIS MORN.
AS SHORTWV MVS RAPIDLY NE INTO NEBRASKA THIS MORN...LOW LVL JET
PROGD TO SHIFT FROM ERN OK INTO MO AND IL. BY THIS EVE...XPCT
SFC LO BE NR BRL WITH A SFC BNDRY/FRONT EXTDG SWWD INTO SE OK AND
NRN TX. MODELS INDICATE SIG MID/UPR LVL DRYING TO MOVE INTO NW PART
OF FA THIS AFTN BEHIND THE NEB VORT MAX.
STG SW FLOW PATN TO CONT INTO FRI WITH ANOTHER STG SHORTWV MOVG
OUT OF SRN ROCKIES FRI AFTN. SHUD BE A LULL IN TRW ACTIVITY THURS
NITE BEFORE STG WAA AND UVM FROM APCH SHORTWV ALLOW WDSPRD TRW TO DVLP
OVR MAINLY NE OK FRI/FRI NITE. MODELS INDICATE THAT THIS SHORTWV WL COME
OUT A LTL FARTHER S THAN PREV WAVE...AND THEREFORE XPCT TRW DVLPMENT
TO OCCUR FARTHER SOUTH. THE THREAT OF SVR WL CONT ON FRI...AND CUD
BE SOME REAL MONSTER STORMS ALG WARM FRONT IN SRN OK/NRN TX
IN STGLY SHEARED ENVIRONMENT.
TEMPS FCST CONTS TO BE DIFFICULT WITH BIG TEMP CONTRAST ACRS
FA. WL FCST PERSISTENCE FOR EXTRM SE OK AND GO WITH AN LFM/NGM
MOS BLEND ELSEWHERE.
/9
TUL 65/49/63/50 4267 MLC 70/56/69/56 3247
BVO 65/48/63/49 6267 IDB 84/67/83/66 3336
.TUL...NONE.In the hours before
Special weather statement, Apr 28, 3:22 AM CDT, 5 hours 56 minutes before
OKZ054>064-280930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 321 AM CDT THU APR 28 1994 ...THE SEVERE THUNDERSTORM WATCH FOR NORTHEAST OKLAHOMA HAS BEEN CANCELLED... AT 316 AM...SHOWERS AND THUNDERSTORMS WERE SCATTERED TO THE NORTH OF A FAIRFAX TO BARTLESVILLE TO WELCH LINE. THESE SHOWERS AND THUNDERSTORMS WILL STAY BELOW SEVERE LIMITS AS THEY MOVE NORTHEAST AT 40 MILES AN HOUR. NO SEVERE WEATHER IS EXPECTED ACROSS NORTHEAST OKLAHOMA DURING THE REMAINDER OF THE NIGHT. THUS...THE SEVERE THUNDERSTORM WATCH FOR NORTHEAST OKLAHOMA HAS BEEN CANCELLED.
Special weather statement, Apr 28, 4:54 AM CDT, 4 hours 24 minutes before
OKC113-281100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 454 AM CDT THU APR 28 1994 ...STRONG THUNDERSTORM IN OSAGE COUNTY... AT 452 AM...RADAR INDICATED A STRONG THUNDERSTORM IN xOSAGE COUNTY ABOUT 5 MILES NORTH OF PAWHUSKA. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH WILL ACCOMPANY THIS STORM AS IT MOVES ACROSS BOWRING AND HULAH RESERVOIR. THE STORM WAS MOVING NORTHEAST AT 45 MILES AN HOUR.
Special weather statement, Apr 28, 6:23 AM CDT, 2 hours 55 minutes before
OKZ054>071-281230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 623 AM CDT THU APR 28 1994 ...SCATTERED STRONG THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA... SCATTERED THUNDERSTORMS WERE MOVING ACROSS NORTHEAST OKLAHOMA EARLY THIS MORNING. AT 620 AM...RADAR INDICATED SHOWERS AND THUNDERSTORMS SCATTERED OVER THAT PART OF EASTERN OKLAHOMA NORTH OF A LINE FROM HANNA TO STILWELL. MOVEMENT WAS NORTHEAST AT 45 MILES AN HOUR. THE STRO4NGEST STORMS AT 620 AM WERE NEAR INOLA...NEAR COLLINSVILLE...AND NEAR OKMULGEE. THESE STORMS MAY PRODUCE SOME PEA SIZE HAIL AND WIND GUSTS TO 50 MPH.
Special weather statement, Apr 28, 6:52 AM CDT, 2 hours 26 minutes before
OKC035-041-115-281300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 652 AM CDT THU APR 28 1994 AT 645 AM...RADAR INDICATED A SHORT LINE OF THUNDERSTORMS FROM NEAR WELCH TO VINITA TO BIG CABIN...IN CRAIG COUNTY. THIS LINE WAS MOVING RAPIDLY TO THE NORTHEAST AT ABOUT 45 MPH. THIS LINE OF THUNDERSTORMS WILL PRODUCE STRONG GUSTY WINDS...AND OCCASIONALLY SMALL HAIL AS IT MOVES NORTHEAST. PEA SIZE HAIL WAS REPORTED IN BIG CABIN AT 645 AzM. THE LINE WILL MOVE ACROSS THE REMAINDER OF CRAIG COUNTY IN BY 715 AM...AND WILL MOVE INTO WESTERN PORTIONS OF OTTAWA AND NORTHERN DELAWARE COUNTIES AROUND 715 AM.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:05 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 55 min |
| Apr 28, 8:38 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.